Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 124, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 20, 2020, 9:29 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2020, 9:29 PM CDT (02:29 UTC)
- Expired
- Jun 20, 2020, 10:45 PM CDT
- In force
- 76 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Boyd County, NE, Holt County, NE
The radar
The Sioux Falls radar (KFSD), 165 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:53 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.3
The text
As transmitted.
102
WUUS53 KLBF 210229
SVRLBF
NEC015-089-210345-
/O.NEW.KLBF.SV.W.0124.200621T0229Z-200621T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
929 PM CDT Sat Jun 20 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Holt County in north central Nebraska...
Boyd County in north central Nebraska...
* Until 1045 PM CDT.
* At 929 PM CDT, a severe thunderstorm was located over Gross, or
near Spencer, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Spencer, Butte, Lynch, Gross, Bristow, Anoka, Monowi, Scottville,
Redbird State Wildlife Management Area, Spencer Dam, Midway,
Dorsey, Parshall Bridge State Wildlife Management Area and Anncar.
This includes the following highways...
Highway 281 between mile markers 192 and 223.
Highway 12 between mile markers 112 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4293 9844 4293 9841 4288 9831 4269 9831
4256 9867 4299 9893 4300 9850
TIME...MOT...LOC 0229Z 325DEG 16KT 4292 9858
HAIL...1.25IN
WIND...60MPH
$$
Kulik3 follow-up statements
683
WWUS53 KLBF 210238
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
938 PM CDT Sat Jun 20 2020
NEC015-089-210345-
/O.CON.KLBF.SV.W.0124.000000T0000Z-200621T0345Z/
Holt NE-Boyd NE-
938 PM CDT Sat Jun 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN HOLT AND BOYD COUNTIES...
At 936 PM CDT, a severe thunderstorm was located over Gross, or 8
miles northeast of Spencer, moving southeast at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Spencer, Butte, Lynch, Gross, Bristow, Anoka, Monowi, Scottville,
Redbird State Wildlife Management Area, Spencer Dam, Midway, Dorsey,
Parshall Bridge State Wildlife Management Area and Anncar.
This includes the following highways...
Highway 281 between mile markers 192 and 223.
Highway 12 between mile markers 112 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4293 9844 4293 9841 4288 9831 4269 9831
4256 9867 4299 9893 4300 9850
TIME...MOT...LOC 0236Z 294DEG 13KT 4293 9856
HAIL...1.75IN
WIND...60MPH
$$
Kulik949
WWUS53 KLBF 210257
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
957 PM CDT Sat Jun 20 2020
NEC015-089-210345-
/O.CON.KLBF.SV.W.0124.000000T0000Z-200621T0345Z/
Holt NE-Boyd NE-
957 PM CDT Sat Jun 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN HOLT AND EASTERN BOYD COUNTIES...
At 957 PM CDT, a severe thunderstorm was located over Lynch, or 9
miles east of Spencer, moving southeast at 10 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Spencer, Lynch, Gross, Bristow, Monowi, Spencer Dam, Midway, Dorsey,
Scottville and Redbird State Wildlife Management Area.
This includes the following highways...
Highway 281 between mile markers 199 and 223.
Highway 12 between mile markers 120 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4293 9844 4293 9841 4288 9831 4269 9831
4258 9861 4299 9884 4300 9850
TIME...MOT...LOC 0257Z 321DEG 9KT 4285 9851
HAIL...1.75IN
WIND...60MPH
$$
Kulik655
WWUS53 KLBF 210341
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1041 PM CDT Sat Jun 20 2020
NEC015-089-210351-
/O.EXP.KLBF.SV.W.0124.000000T0000Z-200621T0345Z/
Holt NE-Boyd NE-
1041 PM CDT Sat Jun 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOLT AND EASTERN
BOYD COUNTIES WILL EXPIRE AT 1045 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However heavy rain is still possible with this
thunderstorm.
LAT...LON 4293 9844 4293 9841 4288 9831 4269 9831
4258 9861 4299 9884 4300 9850
TIME...MOT...LOC 0341Z 325DEG 16KT 4270 9837
$$
KulikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:19 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 20, 6:19 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 619 PM CDT Sat Jun 20 2020 .SHORT TERM...(This evening through Sunday night) Issued at 319 PM CDT Sat Jun 20 2020 The forecast challenge is pops as the upper low over south central Canada is slow to move east through Monday. At 2 PM CT the surface analysis showed a trough extending southwest from over the northwest sandhills to the Sidney. A lone thunderstorm developed west of Chappell and dissipated while moving east. Models in good agreement isolated thunderstorms to redevelop in the west and move eastward through 9 pm with the surface trough east to a line from near Valentine south to Mullen and Stapleton at 7 pm. Moisture pooling in advance of the surface trough resulting in MUCAPE values over 3000 J/Kg and 0-1km CAPE values from 1200-1750 J/kg generally east of Highway 83 to fuel storm development late this afternoon and evening. While cloudy at the start of the day, clouds cleared with steep lapse rates across the area. Short-term models create a spread where forecast trends toward a line of thunderstorms forming Storms that develop will begin to exit the area by 10 pm with the threat for severe storms ending for tonight. Tonight low temperatures will drop into the 50s throughout with a few locales in eastern Boyd, Holt and Wheeler counties in the lower 60s by daybreak. Sunday into Sunday night an elongated area of low pressure will extend from the northern into the central plains. The chance for thunderstorms increase with the heating of the day and shortwaves embedded into the upper low. There is a marginal risk for severe storms Sunday evening. High temperatures Sunday will reach into the 80s north to lower 90s in the far southwest. .LONG TERM...(Monday through Saturday) Issued at 319 PM CDT Sat Jun 20 2020 Little change in the weather pattern Monday and Tuesday as the upper lows influence lingers for isolated to scattered thunderstorms and cooler temperatures. By midweek the upper ridge strengthens across the intermountain region to the west and builds eastward for a break in the convection. Then Thursday and Friday the threat for storm development returns. A frontal system will move east and south across the central Plains with convection daily. Temperatures trend upwards through the week from the upper 70s at the start to the middle 80s by weeks end. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 619 PM CDT Sat Jun 20 2020 Showers and scattered thunderstorms will continue to develop across portions north central Nebraska through the evening. For the most part, thunderstorms are expected to remain east of both terminals. However, an isolated thunderstorm cannot be completely ruled out. Will keep thunderstorm mention out of the prevailing forecast for now as confidence in impacting either terminal remains low. Otherwise, a dry forecast is in store for the region. Some gusty winds are also possible Sunday afternoon at KLBF with gusts up to 20 knots expected. && .HYDROLOGY... Issued at 319 PM CDT Sat Jun 20 2020 High flow will linger on the North Platte River at North Platte as releases from Kingsley Dam continue. The river gauge will fluctuate near 5.7 feet through Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Keck LONG TERM...Keck AVIATION...Kulik HYDROLOGY...Keck
Hazardous weather outlook, Jun 20, 8:37 PM CDT, 52 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 837 PM CDT Sat Jun 20 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-220145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 837 PM CDT Sat Jun 20 2020 /737 PM MDT Sat Jun 20 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms will remain possible this evening mainly east of the line from Ainsworth to Broken Bow through midnight. A strong or severe storm is possible, but widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorms are possible Sunday and Monday, mainly affecting north central Nebraska. An isolated strong or severe storm is possible Sunday along and east of a line from Broken Bow to Bassett. Large hail and wind damage are the severe weather hazards. The risk of severe weather Monday appears low at this time. Scattered thunderstorms are also possible Thursday and Friday. The risk of severe weather is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor/Meltzer
In the hours before
Local storm report, Jun 20, 6:45 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 11 W TAYLOR 41.76N 99.60W
06/20/2020 M1.00 INCH LOUP NE TRAINED SPOTTER
&&
RKULIKLocal storm report, Jun 20, 6:48 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 7 W CALLAWAY 41.29N 100.05W
06/20/2020 M1.75 INCH CUSTER NE TRAINED SPOTTER
&&
TKECKSpecial weather statement, Jun 20, 7:23 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
723 PM CDT Sat Jun 20 2020
NEZ026>028-038-210115-
Loup NE-Custer NE-Garfield NE-Blaine NE-
723 PM CDT Sat Jun 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUP...SOUTHWESTERN
GARFIELD...NORTHEASTERN CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL
815 PM CDT...
At 723 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Victoria Springs State Recreation Area, or 14 miles
south of Brewster, moving east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Taylor, Sargent, Milburn, Milburn Diversion Dam State Wildlife
Management Area, Walworth, Big Oak Canyon, Divide Hill, Gates and
Kent Diversion Dam State Wildlife Management Area.
This includes Highway 183 between mile markers 112 and 128.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and north central Nebraska.
LAT...LON 4165 9987 4183 9986 4183 9921 4174 9920
4174 9921 4157 9921
TIME...MOT...LOC 0023Z 272DEG 14KT 4174 9977
JacobsLocal storm report, Jun 20, 7:29 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL NNE BREWSTER 41.94N 99.86W
06/20/2020 E1.25 INCH BLAINE NE TRAINED SPOTTER
&&
SMELTZERLocal storm report, Jun 20, 7:43 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
743 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 5 WNW ARNOLD 41.45N 100.28W
06/20/2020 M1.25 INCH LOGAN NE PUBLIC
CORN WAS PARTIALLY STRIPPED.
&&
SJACOBSLocal storm report, Jun 20, 7:48 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
748 PM CDT SAT JUN 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 5 N OCONTO 41.22N 99.76W
06/20/2020 E1.00 INCH CUSTER NE PUBLIC
&&
SMELTZERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:23 PM CDT | Special Weather Statement | LBF | Loup | 52 min |
| Jun 20, 7:23 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 25 min |
| Jun 20, 8:35 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 55 min |
| Jun 20, 10:46 PM CDT | Areal Flood Advisory | LBF | Boyd | 6 hr |
| Jun 21, 4:15 PM CDT | Special Weather Statement | LBF | Cherry | 45 min |
| Jun 21, 6:06 PM CDT | Special Weather Statement | LBF | Deuel, Garden, Sheridan | 39 min |
| Jun 21, 6:09 PM CDT | Special Weather Statement | LBF | Gosper | 51 min |
| Jun 21, 6:36 PM CDT | Special Weather Statement | LBF | Arthur, Grant | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.